MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035479300
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a neurovascular procedure, resistance was felt while advancing the subject coil through the catheter.When retrieved, it was found that the subject coil had separated from the delivery wire inside the micro-catheter.The subject coil was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the patient's anatomy was not tortuous, the treatment site was located in the acomm (anterior communicating), an microcatheter was used with the subject coil, there was friction when pushing the coil and it was difficult to retract, and there was no attempt made to detach the coil using an power supply system.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to as reported 'coil in catheter friction' and 'main coil prematurely detached/separated during use'.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The product was returned, the coil delivery wire was found to be kinked/bent in multiple areas.The main coil was found to be broken off the coil delivery wire.The broken/fractured main coil was found inside the microcatheter.The main coil was found to be stretched.The suture was found to be damaged.The main coil was found to be kinked/bent.The coil introducer sheath was found to be intact.A functional inspection was unable to be performed due to the condition of the returned device.The reported coil in catheter friction could not be replicated; however, the analysis results are consistent with the reported event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the patient's anatomy was not tortuous, the treatment site was located in the acomm (anterior communicating artery), a microcatheter was used with the subject coil, there was friction when pushing the coil and it was difficult to retract, and there was no attempt made to detach the coil using a power supply system.The as reported (ar) 'main coil prematurely detached/separated during use' was not confirmed based on the visual inspection as the main coil was found to be broken/fractured and the implant was not separated at the detachment zone.Since the returned microcatheter was found to be kinked on its shaft, it is probable that this caused resistance during manipulation of the subject coil inside the microcatheter which resulted in the subsequent damage observed on the coil (kinked, stretched, broken, suture damaged).Therefore, caused by other will be assigned to the as reported 'coil in catheter friction' as well the as analyzed 'main coil broken/fractured during use', 'main coil stretched', main coil kinked/bent' and 'main coil suture damage' since the investigation indicates another product caused the issue event.An assignable cause of handling damage will be assigned to the as analyzed 'coil delivery wire kinked/bent' since this issue is associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 9MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16900011
Report Number3008881809-2023-00236
Device Sequence Number6837424
Product Code HCG
UDI-Device Identifier04546540676627
UDI-Public04546540676627
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2025
Device Model NumberM0035479300
Device Catalogue NumberM0035479300
Device Lot Number23490950
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown